Alert archive / Indiana / Areal Flood Warnings in 2013
Areal Flood Warning 21, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Jul 10, 2013, 5:54 PM EDT for 4 counties in Indiana. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2013, 5:54 PM EDT (21:54 UTC)
- Expired
- Jul 11, 2013, 2:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, IN, Parke County, IN, Putnam County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 78 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3158 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
161
WGUS43 KIND 102154
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
554 PM EDT WED JUL 10 2013
INC021-121-133-165-110600-
/O.NEW.KIND.FA.W.0021.130710T2154Z-130711T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-PARKE-PUTNAM-VERMILLION-
554 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLOOD WARNING FOR...
NORTHERN CLAY COUNTY IN WEST CENTRAL INDIANA...
PARKE COUNTY IN WEST CENTRAL INDIANA...
SOUTHWESTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
VERMILLION COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 200 AM EDT THURSDAY
* AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLOODING ACROSS THE WARNED AREA. THIS WARNING REPLACES THE EARLIER
FLASH FLOOD WARNING. WHILE RAINFALL HAS ENDED AND MOST ROADWAYS
HAVE REOPENED...FLOODING IS EXPECTED TO CONTINUE ON SEVERAL CREEKS
AND STREAMS ACROSS THE WARNED AREA INCLUDING PARTS OF BIG
WALNUT...SULPHUR AND RACCOON CREEKS...THE FAYETTE DRAIN...AND THE
LITTLE VERMILLION RIVER.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BRAZIL...
CLINTON...NEWPORT AND ROCKVILLE.
THIS WARNING INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 25 AND 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3998 8753 3993 8721 3979 8702 3971 8701
3960 8685 3952 8681 3946 8698 3945 8723
3948 8725 3952 8724 3952 8720 3961 8720
3961 8753
$$
CPWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Jul 10, 4:25 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 10, 4:25 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 425 PM EDT WED JUL 10 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 153 PM EDT WED JUL 10 2013 SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING AS A COLD FRONT DROPS SOUTHEAST ACROSS CENTRAL INDIANA AND INTERACTS WITH VERY WARM...MOIST AND UNSTABLE AIR. THEN...DRY WEATHER IS EXPECTED THURSDAY THROUGH EARLY NEXT WEEK AS AN UPPER RIDGE BUILDS IN. TEMPERATURES THURSDAY THROUGH SATURDAY WILL BE SLIGHTLY BELOW NORMAL WITH LOWER HUMIDITY AND AFTERNOON HIGHS IN THE LOWER TO MID 80S. FINALLY...LATE IN THE WEEKEND AND EARLY NEXT WEEK TEMPERATURES WILL RETURN TO NORMAL IN THE MID 80S TO AROUND 90 AS THE RIDGE BECOMES MORE ESTABLISHED. && .NEAR TERM /REST OF TODAY AND TONIGHT/... ISSUED AT 153 PM EDT WED JUL 10 2013 FRONT IS JUST BEGINNING TO DROP INTO THE CWA FROM THE NW AS OF 17Z. ABUNDANT SCATTERED PRE-FRONTAL CONVECTION IS OCCURRING AHEAD OF THIS FEATURE ACROSS MUCH OF CENTRAL INDIANA. WHILE MOST OF THE ACTIVITY IS SUB-SEVERE...THERE HAVE BEEN AT LEAST A HANDFUL OF SVR/S ISSUED AT THIS TIME...IN ADDITION TO A FEW FLOOD/FLASH FLOOD WARNINGS. THE FRONT WILL DROP SE ACROSS THE REST OF THE FORECAST AREA AND EXIT AROUND 00Z. WILL HOLD ON TO SMALL CHANCE POPS AFTER 00Z...AND THEN DRY AFTER 06Z AS THE FRONT SETTLES SOUTH OF THE OHIO RIVER AND DRIER AIR MOVES IN AS BROAD SURFACE HIGH PRESSURE SETTLES IN. COULD STILL HAVE SOME LINGERING CLOUDS AS AN UPPER TROUGH PIVOTS SOUTH ACROSS SOUTHERN ONTARIO WITH CYCLONIC FLOW ACROSS THE FORECAST AREA...SO DID NOT COMPLETELY CLEAR OUT SKIES. STUCK GENERALLY CLOSE TO A MOS BLEND FOR LOWS 60-65. DID NOT WANT TO GO MUCH LOWER CONSIDERING THE LINGERING CLOUDS AND POSSIBLY SHOWER TO THE SOUTH. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... ISSUED AT 153 PM EDT WED JUL 10 2013 DRY AND COOLER CLIMO WEATHER CHARACTERIZES THIS PERIOD. AN UPPER RIDGE ACROSS THE FOUR CORNERS WILL EXPAND NE TOWARD THE GREAT LAKES BY FRIDAY NIGHT AS SURFACE HIGH PRESSURE MOVES FROM THE UPPER MIDWEST TO THE LOWER GREAT LAKES AND THEN TO THE ADIRONDACKS. MODEL CROSS SECTIONS SHOW VERY LITTLE IN THE WAY OF MOISTURE...SO SKIES SHOULD BE MOSTLY CLEAR. CONTINUED TREND OF GOING COOLER THAN MOS FOR DAYTIME HIGHS AS 850 MILLIBAR TEMPERATURES DROP TO 12 TO 13 DEGREES. MOS NIGHTTIME LOWS LOOK REASONABLE. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ISSUED AT 153 PM EDT WED JUL 10 2013 INITIALIZATION STILL KEEPING THE ENTIRE EXTENDED PERIOD DRY AND MOSTLY CLEAR...AND CONSIDERING THE STRENGTH OF THE RIDGE IN PLACE...WILL NOT DEVIATE FROM THAT AT THIS TIME. BROAD RIDGE OF HIGH PRESSURE WILL BE ANCHORED OVER MUCH OF THE GREAT LAKES AND OHIO VALLEY REGIONS. COOLER EASTERLY FLOW WILL BECOME MORE SOUTHERLY LATER BY EARLY NEXT WEEK. HIGHS WILL START APPROACHING THE MID TO UPPER 80S. THE SAME TREND WILL BE TRUE FOR THE OVERNIGHT LOWS...MID 60S IN THE BEGINNING OF THE LONG TERM PERIOD...AND LOW 70S BY THE END OF PERIOD. && .AVIATION /DISCUSSION FOR THE 102100Z KIND TAF UPDATE/... ISSUED AT 425 PM EDT WED JUL 10 2013 COLD FRONT CURRENTLY LOCATED OVER NORTHWEST INDIANA. BASED ON SHORT TERM MODELS...FRONT SHOULD BE PASSING THROUGH KIND AROUND 100100Z. MOST OF THE INSTABILITY HAS BEEN SWEPT AWAY WITH EARLIER CONVECTION...HOWEVER A LOW POTENTIAL FOR CONVECTION IN THE VICINITY OF KIND NEAR FRONTAL PASSAGE CONTINUES AS INSTABILITY PARAMETERS INDICATE AIR MASS IS RECOVERING SOME UPSTREAM. WINDS ARE STILL BEING AFFECTED BY PREVIOUS CONVECTION...BUT SHOULD SETTLE INTO A 260-290 HEADING OVER THE NEXT COUPLE OF HOURS. PREVIOUS DISCUSSION FOLLOWS. VISIBLE SATELLITE IMAGERY SHOWS LARGE THUNDERSTORM COMPLEX OVER ALL OF CENTRAL INDIANA WITH ASSOCIATED THUNDERSTORMS MOVING IN ON THE KIND AND KBMG SITES. EXPECT MVFR...MAYBE LOCALLY IFR...AND SOME GUSTY WINDS NEAR THE THUNDERSTORMS THIS AFTERNOON. COLD FRONT NOW EXTENDS FROM NORTHWEST INDIANA SOUTHWESTWARD THROUGH WEST CENTRAL ILLINOIS. THIS FRONT WILL MOVE SOUTHEAST ACROSS ALL TAF SITES BETWEEN 10/2200Z AND 11/0400Z. CLEARING SKIES AND VFR CONDITIONS ARE THEN EXPECTED AFTER THE FRONTAL PASSAGE TONIGHT. MAY SEE SOME LIGHT FOG ACROSS KIND AND KBMG BEFORE SUNRISE...BUT THAT SHOULD BURN OFF QUICKLY BY 11/1300Z. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SMF NEAR TERM...SMF SHORT TERM...SMF LONG TERM....SMF AVIATION...DWM/JAS VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 10, 3:03 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 303 PM EDT WED JUL 10 2013 INZ021-028>031-035>049-051>057-060>065-067>072-111915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 303 PM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THERE IS A SLIGHT RISK FOR SEVERE STORMS. HAZARDS: DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND LIGHTNING. TIMING: THIS AFTERNOON AND EVENING. DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA THIS AFTERNOON AND EARLY EVENING. THE FRONT WILL INTERACT WITH A WARM...MOIST AND UNSTABLE ATMOSPHERE TO SCATTERED TO NUMEROUS THUNDERSTORMS TO CENTRAL INDIANA MAINLY THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: DRY WEATHER IS EXPECTED ACROSS CENTRAL INDIANA LATE THIS WEEK THROUGH EARLY NEXT WEEK. DISCUSSION: HIGH WILL PRESSURE WILL BRING DRY WEATHER TO CENTRAL INDIANA LATE THIS WEEK THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY ANY SEVERE WEATHER OR FLOODING REPORTS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
In the hours before
Local storm report, Jul 10, 3:12 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
312 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM TSTM WND DMG 6 E CICERO 40.12N 85.91W
07/10/2013 HAMILTON IN TRAINED SPOTTER
A TREE WAS REPORTED DOWN ALONG STRAWTOWN AVENUE...TWO
MILES EAST OF HIGHWAY 37. TREE BRANCHES WERE ALSO
REPORTED DOWN...AS WELL AS A FLATTENED CORN FIELD.
&&
MRDLocal storm report, Jul 10, 3:15 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
315 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM TSTM WND DMG FLORA 40.54N 86.52W
07/10/2013 CARROLL IN PUBLIC
TREES WERE REPORTED DOWN IN FLORA. SOME CORN WAS ALSO
DAMAGED WITH BREAKAGE.
&&
MRDLocal storm report, Jul 10, 3:28 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
328 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST PRAIRIE CREEK 39.30N 87.53W
07/10/2013 E50 MPH VIGO IN TRAINED SPOTTER
POWER LINES WERE REPORTED DOWN AS WELL.
&&
MRDLocal storm report, Jul 10, 5:18 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
518 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD 6 NE DELPHI 40.65N 86.59W
07/10/2013 CARROLL IN LAW ENFORCEMENT
HIGH WATER RESULTING IN ROAD CLOSURES FOR PARTS OF
COUNTY ROADS 700 N AND 175 W. TIME VERY ESTIMATED.
&&
CPLocal storm report, Jul 10, 5:21 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
521 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 5 E DELPHI 40.58N 86.57W
07/10/2013 CARROLL IN LAW ENFORCEMENT
TREES DOWN IN COUNTY. BOTH LOCATION AND TIME ESTIMATED.
&&
CPLocal storm report, Jul 10, 5:29 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
529 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG 4 S ROCKVILLE 39.71N 87.23W
07/10/2013 PARKE IN LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG 41 AND IN SOUTHERN END OF
COUNTY FROM ROCKVILLE SOUTH. TIME AND LOCATION OF REPORT
VERY ESTIMATED.
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:42 AM EDT | Special Weather Statement | IND | Vermillion | 48 min |
| Jul 10, 11:13 AM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 4 hr |
| Jul 10, 11:13 AM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 47 min |
| Jul 10, 11:47 AM EDT | Flash Flood Warning | IND | Clay, Parke, Vermillion | 6 hr |
| Jul 10, 12:25 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Monroe, Owen, Putnam, Vigo | 50 min |
| Jul 10, 12:41 PM EDT | Severe Thunderstorm Warning | IND | Tippecanoe | 34 min |
| Jul 10, 12:46 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison | 44 min |
| Jul 10, 12:54 PM EDT | Areal Flood Warning | IND | Clay, Parke, Putnam | 6 hr |
| Jul 10, 12:58 PM EDT | Severe Thunderstorm Warning | IND | Brown, Daviess, Greene, Lawrence, Martin, Monroe | 47 min |
| Jul 10, 1:23 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tipton | 52 min |
| Jul 10, 1:37 PM EDT | Areal Flood Warning | IND | Carroll | 14 hr |
| Jul 10, 1:50 PM EDT | Severe Thunderstorm Warning | IND | Rush | 25 min |
| Jul 10, 2:03 PM EDT | Flash Flood Warning | IND | Carroll | 6 hr |
Nearby
Areal Flood Warnings in Indiana, 2013Every areal flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.